March  2016, 15(2): 623-636. doi: 10.3934/cpaa.2016.15.623

Non-sharp travelling waves for a dual porous medium equation

1. 

College of Science, Minzu University of China, Beijing, 100081, China

2. 

Department of Mathematics, Beijing Institute of Technology, Beijing 100081

3. 

Department of Mathematics, South China Normal University, Guangzhou, Guangdong, 510631

Received  February 2015 Revised  October 2015 Published  January 2016

We discuss non-sharp travelling waves of a dual porous medium equation with monostable source and bistable source respectively. We show the existence of non-sharp travelling waves and find that though the equation is degenerate, the travelling waves are classical ones. Furthermore, for the monostable source, we show that the non-sharp travelling waves are infinite, while for the bistable source, the non-sharp travelling waves are semi-finite, which is in contrast with the case of the heat equation.
Citation: Jing Li, Yifu Wang, Jingxue Yin. Non-sharp travelling waves for a dual porous medium equation. Communications on Pure and Applied Analysis, 2016, 15 (2) : 623-636. doi: 10.3934/cpaa.2016.15.623
References:
[1]

D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusions arising in population genetics, Adv. Math., 30 (1978), 33-76. doi: 10.1016/0001-8708(78)90130-5.

[2]

Ph. Bénilan and K. S. Ha, Equation d'évolution du type $(du/dt) +\beta\delta\Phi_\varepsilon(u) \ni 0$ dans $L^\infty(\Omega)$, Comptes Rendus Acad. Sci. Paris, A, 281 (1975), 947-950.

[3]

G. Duvaut and J. L. Lions, Les Inéquations en Mécanique et en Physique, Dunod, Paris, 1972.

[4]

R. A. Fisher, The wave of advance of advantageous genes, Annals of Eugenics, 7 (1937), 353-369.

[5]

V. A. Galaktionov, Geometric sturmian theory of nonlinear parabolic equations with applications, Chapman $&$ Hall, 2005. doi: 10.1201/9780203998069.

[6]

K. S. Ha, Sur des semigroups non linéaires dans les espaces $L^\infty(\Omega)$, J. Math. Soc. Japan, 31 (1979), 593-622. doi: 10.2969/jmsj/03140593.

[7]

S. L. Kamenomostskaya (Kamin), On the Stefan Problem, Mat. Sbornik, 53 (1961), 489-514.

[8]

A. Kolmogorov, I. Petrovsky and N. Piskunov, Étude de l'équation de la diffusion avec croissance de la quantité de matiére et son application á un probleme biologique, Bull. Univ. Moskov Ser. Internat. Sec. Math., 1 (1937), 1-25.

[9]

Y. Konishi, On the nonlinear semi-groups associated with $u_t=\Delta\beta(u)$ and $\Phi_\varepsilon(u_t)=\Delta u$, J. Math. Soc. Japan, 25 (1973), 622-628.

[10]

P. L. Lions, Some problems related to the Bellman-Dirichlet equation for two operators, Comm. Partial Differential Equations, 5 (1980), 753-771. doi: 10.1080/03605308008820153.

[11]

L. Malaguti and C. Marcelli, Sharp profiles in degenerate and doubly degenerate Fisher-KPP equations, J. Differential Equations, 195 (2003), 471-496. doi: 10.1016/j.jde.2003.06.005.

[12]

M. Mei, C. -K. Lin, C. -T. Lin and J. W.-H. So, Traveling wavefronts for time-delayed reaction-diffusion equation: (I) local nonlinearity, J. Differential Equations, 247 (2009), 495-510. doi: 10.1016/j.jde.2008.12.026.

[13]

M. Mei, C. -K. Lin, C. -T. Lin and J. W.-H. So, Traveling wavefronts for time-delayed reaction-diffusion equation: (II) nonlocal nonlinearity, J. Differential Equations, 247 (2009), 511-529. doi: 10.1016/j.jde.2008.12.020.

[14]

O. A. Oleinik, A. S. Kalashnikov and Chzhou Yui-Lin, The Cauchy problem and boundary-value problems for equations of unsteady filtration type, Izv. Akad. Nauk SSSR, Ser. Mat., 22 (1958), 667-704.

[15]

A. D. Pablo and A. Sánchez, Global travelling waves in reaction-convection-diffusion equations, J. Differential Equations, 165 (2000), 377-413. doi: 10.1006/jdeq.2000.3781.

[16]

A. D. Pablo and J. L. Vazquez, Travelling waves and finite propagation in a reaction-diffusion equation, J. Differential Equations, 93 (1991), 19-61. doi: 10.1016/0022-0396(91)90021-Z.

[17]

J. W.-H. So, J. Wu and X. Zou, A reaction-diffusion model for a single species with age structure:(I) Traveling wavefronts on unbounded domains, Proc. R. Soc. Lond. Ser. A, 457 (2001), 1841-1853. doi: 10.1098/rspa.2001.0789.

[18]

J. W.-H. So and X. Zou, Traveling waves for the diffusive Nicholson's blowflies equation, Appl. Math. Comput., 22 (2001), 385-392. doi: 10.1016/S0096-3003(00)00055-2.

[19]

W. Strauss, Evolution equations non-linear in the time-derivative, Jour. Math. Mech., 15 (1966), 49-82.

[20]

C. P. Wang and J. X. Yin, Travelling wave fronts of a degenerate parabolic equation with non-divergence form, J. PDEs, 16 (2003), 62-74.

[21]

J. X. Yin and C. H. Jin, Travelling wavefronts for a non-divergent degenerate and singular parabolic equation with changing sign sources, Proceedings of the Royal Society of Edinburgh, 139A (2009), 1179-1207. doi: 10.1017/S0308210508000231.

[22]

J. X. Yin, J. Li and C. H. Jin, Classical solutions for a class of fully nonlinear degenerate parabolic equations, J. Math. Anal. Appl., 360 (2009), 119-129. doi: 10.1016/j.jmaa.2009.06.038.

show all references

References:
[1]

D. G. Aronson and H. F. Weinberger, Multidimensional nonlinear diffusions arising in population genetics, Adv. Math., 30 (1978), 33-76. doi: 10.1016/0001-8708(78)90130-5.

[2]

Ph. Bénilan and K. S. Ha, Equation d'évolution du type $(du/dt) +\beta\delta\Phi_\varepsilon(u) \ni 0$ dans $L^\infty(\Omega)$, Comptes Rendus Acad. Sci. Paris, A, 281 (1975), 947-950.

[3]

G. Duvaut and J. L. Lions, Les Inéquations en Mécanique et en Physique, Dunod, Paris, 1972.

[4]

R. A. Fisher, The wave of advance of advantageous genes, Annals of Eugenics, 7 (1937), 353-369.

[5]

V. A. Galaktionov, Geometric sturmian theory of nonlinear parabolic equations with applications, Chapman $&$ Hall, 2005. doi: 10.1201/9780203998069.

[6]

K. S. Ha, Sur des semigroups non linéaires dans les espaces $L^\infty(\Omega)$, J. Math. Soc. Japan, 31 (1979), 593-622. doi: 10.2969/jmsj/03140593.

[7]

S. L. Kamenomostskaya (Kamin), On the Stefan Problem, Mat. Sbornik, 53 (1961), 489-514.

[8]

A. Kolmogorov, I. Petrovsky and N. Piskunov, Étude de l'équation de la diffusion avec croissance de la quantité de matiére et son application á un probleme biologique, Bull. Univ. Moskov Ser. Internat. Sec. Math., 1 (1937), 1-25.

[9]

Y. Konishi, On the nonlinear semi-groups associated with $u_t=\Delta\beta(u)$ and $\Phi_\varepsilon(u_t)=\Delta u$, J. Math. Soc. Japan, 25 (1973), 622-628.

[10]

P. L. Lions, Some problems related to the Bellman-Dirichlet equation for two operators, Comm. Partial Differential Equations, 5 (1980), 753-771. doi: 10.1080/03605308008820153.

[11]

L. Malaguti and C. Marcelli, Sharp profiles in degenerate and doubly degenerate Fisher-KPP equations, J. Differential Equations, 195 (2003), 471-496. doi: 10.1016/j.jde.2003.06.005.

[12]

M. Mei, C. -K. Lin, C. -T. Lin and J. W.-H. So, Traveling wavefronts for time-delayed reaction-diffusion equation: (I) local nonlinearity, J. Differential Equations, 247 (2009), 495-510. doi: 10.1016/j.jde.2008.12.026.

[13]

M. Mei, C. -K. Lin, C. -T. Lin and J. W.-H. So, Traveling wavefronts for time-delayed reaction-diffusion equation: (II) nonlocal nonlinearity, J. Differential Equations, 247 (2009), 511-529. doi: 10.1016/j.jde.2008.12.020.

[14]

O. A. Oleinik, A. S. Kalashnikov and Chzhou Yui-Lin, The Cauchy problem and boundary-value problems for equations of unsteady filtration type, Izv. Akad. Nauk SSSR, Ser. Mat., 22 (1958), 667-704.

[15]

A. D. Pablo and A. Sánchez, Global travelling waves in reaction-convection-diffusion equations, J. Differential Equations, 165 (2000), 377-413. doi: 10.1006/jdeq.2000.3781.

[16]

A. D. Pablo and J. L. Vazquez, Travelling waves and finite propagation in a reaction-diffusion equation, J. Differential Equations, 93 (1991), 19-61. doi: 10.1016/0022-0396(91)90021-Z.

[17]

J. W.-H. So, J. Wu and X. Zou, A reaction-diffusion model for a single species with age structure:(I) Traveling wavefronts on unbounded domains, Proc. R. Soc. Lond. Ser. A, 457 (2001), 1841-1853. doi: 10.1098/rspa.2001.0789.

[18]

J. W.-H. So and X. Zou, Traveling waves for the diffusive Nicholson's blowflies equation, Appl. Math. Comput., 22 (2001), 385-392. doi: 10.1016/S0096-3003(00)00055-2.

[19]

W. Strauss, Evolution equations non-linear in the time-derivative, Jour. Math. Mech., 15 (1966), 49-82.

[20]

C. P. Wang and J. X. Yin, Travelling wave fronts of a degenerate parabolic equation with non-divergence form, J. PDEs, 16 (2003), 62-74.

[21]

J. X. Yin and C. H. Jin, Travelling wavefronts for a non-divergent degenerate and singular parabolic equation with changing sign sources, Proceedings of the Royal Society of Edinburgh, 139A (2009), 1179-1207. doi: 10.1017/S0308210508000231.

[22]

J. X. Yin, J. Li and C. H. Jin, Classical solutions for a class of fully nonlinear degenerate parabolic equations, J. Math. Anal. Appl., 360 (2009), 119-129. doi: 10.1016/j.jmaa.2009.06.038.

[1]

Guillermo Reyes, Juan-Luis Vázquez. The Cauchy problem for the inhomogeneous porous medium equation. Networks and Heterogeneous Media, 2006, 1 (2) : 337-351. doi: 10.3934/nhm.2006.1.337

[2]

Luis Caffarelli, Juan-Luis Vázquez. Asymptotic behaviour of a porous medium equation with fractional diffusion. Discrete and Continuous Dynamical Systems, 2011, 29 (4) : 1393-1404. doi: 10.3934/dcds.2011.29.1393

[3]

Ansgar Jüngel, Ingrid Violet. Mixed entropy estimates for the porous-medium equation with convection. Discrete and Continuous Dynamical Systems - B, 2009, 12 (4) : 783-796. doi: 10.3934/dcdsb.2009.12.783

[4]

Xinfu Chen, Jong-Shenq Guo, Bei Hu. Dead-core rates for the porous medium equation with a strong absorption. Discrete and Continuous Dynamical Systems - B, 2012, 17 (6) : 1761-1774. doi: 10.3934/dcdsb.2012.17.1761

[5]

Sofía Nieto, Guillermo Reyes. Asymptotic behavior of the solutions of the inhomogeneous Porous Medium Equation with critical vanishing density. Communications on Pure and Applied Analysis, 2013, 12 (2) : 1123-1139. doi: 10.3934/cpaa.2013.12.1123

[6]

Gabriele Grillo, Matteo Muratori, Fabio Punzo. On the asymptotic behaviour of solutions to the fractional porous medium equation with variable density. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 5927-5962. doi: 10.3934/dcds.2015.35.5927

[7]

Lili Du, Zheng-An Yao. Localization of blow-up points for a nonlinear nonlocal porous medium equation. Communications on Pure and Applied Analysis, 2007, 6 (1) : 183-190. doi: 10.3934/cpaa.2007.6.183

[8]

Zhilei Liang. On the critical exponents for porous medium equation with a localized reaction in high dimensions. Communications on Pure and Applied Analysis, 2012, 11 (2) : 649-658. doi: 10.3934/cpaa.2012.11.649

[9]

Edoardo Mainini. On the signed porous medium flow. Networks and Heterogeneous Media, 2012, 7 (3) : 525-541. doi: 10.3934/nhm.2012.7.525

[10]

A. Ducrot. Travelling wave solutions for a scalar age-structured equation. Discrete and Continuous Dynamical Systems - B, 2007, 7 (2) : 251-273. doi: 10.3934/dcdsb.2007.7.251

[11]

Christopher K. R. T. Jones, Robert Marangell. The spectrum of travelling wave solutions to the Sine-Gordon equation. Discrete and Continuous Dynamical Systems - S, 2012, 5 (5) : 925-937. doi: 10.3934/dcdss.2012.5.925

[12]

Liangwei Wang, Jingxue Yin, Chunhua Jin. $\omega$-limit sets for porous medium equation with initial data in some weighted spaces. Discrete and Continuous Dynamical Systems - B, 2013, 18 (1) : 223-236. doi: 10.3934/dcdsb.2013.18.223

[13]

Ansgar Jüngel, Stefan Schuchnigg. A discrete Bakry-Emery method and its application to the porous-medium equation. Discrete and Continuous Dynamical Systems, 2017, 37 (11) : 5541-5560. doi: 10.3934/dcds.2017241

[14]

Boris Haspot, Ewelina Zatorska. From the highly compressible Navier-Stokes equations to the porous medium equation -- rate of convergence. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3107-3123. doi: 10.3934/dcds.2016.36.3107

[15]

Kaouther Ammar, Philippe Souplet. Liouville-type theorems and universal bounds for nonnegative solutions of the porous medium equation with source. Discrete and Continuous Dynamical Systems, 2010, 26 (2) : 665-689. doi: 10.3934/dcds.2010.26.665

[16]

Jean-Daniel Djida, Juan J. Nieto, Iván Area. Nonlocal time-porous medium equation: Weak solutions and finite speed of propagation. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4031-4053. doi: 10.3934/dcdsb.2019049

[17]

Guofu Lu. Nonexistence and short time asymptotic behavior of source-type solution for porous medium equation with convection in one-dimension. Discrete and Continuous Dynamical Systems - B, 2016, 21 (5) : 1567-1586. doi: 10.3934/dcdsb.2016011

[18]

Wen Wang, Dapeng Xie, Hui Zhou. Local Aronson-Bénilan gradient estimates and Harnack inequality for the porous medium equation along Ricci flow. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1957-1974. doi: 10.3934/cpaa.2018093

[19]

Nikolaos Roidos, Yuanzhen Shao. Functional inequalities involving nonlocal operators on complete Riemannian manifolds and their applications to the fractional porous medium equation. Evolution Equations and Control Theory, 2022, 11 (3) : 793-825. doi: 10.3934/eect.2021026

[20]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete and Continuous Dynamical Systems, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (41)
  • HTML views (0)
  • Cited by (4)

Other articles
by authors

[Back to Top]